Hail, Pemiscot
- When
- May 20, 8:28 PM CST to 8:32 PM CST
- Where
- Pemiscot County, 1 mi W of Hayward
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.400, -89.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 20, 1:49 PM CST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT MAY 20 2006 .DISCUSSION... RAIN SHOWERS ARE BEGINNING TO MOVE BACK INTO THE FORECAST AREA THIS AFTERNOON FROM THE NORTH. FRONTAL BOUNDARY HAS SHIFTED A LITTLE TO THE SOUTH. FOR MOST LOCATIONS THE FRONT APPEARS NOT TO BE A FACTOR AS TEMPERATURES ARE IN THE MID 80S TO LOWER 90S WITH COOLER READING ACROSS EXTREME NORTHERN SECTIONS OF THE FORECAST AREA. SCATTERED SHOWERS SHOULD MOVE INTO MAINLY NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. THUNDERSTORM DEVELOPMENT HAS BEEN SLOW TO OCCUR DUE TO CAPPING ALOFT BUT THE CAP SHOULD SLOWLY ERODE TONIGHT LEAVING A POSSIBILITY OF THUNDERSTORMS. WITH A WARM AND HUMID ENVIRONMENT AS WELL CANT RULE OUT AN ISOLATED SEVERE THUNDERSTORM AS WELL. FRONTAL BOUNDARY IS NOT EXPECTED TOO MOVE MUCH ON SUNDAY SO WILL SEE ANOTHER DAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. SPC HAS MOST OF THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SUNDAY AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. RAIN THREAT WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS FRONTAL BOUNDARY STILL CLOSE TO THE REGION. BY MONDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO DEVELOP OVER THE CENTRAL PLAINS WHICH SHOULD HELP MOVE FRONT AWAY FROM THE REGION AND KEEP THINGS DRY FOR A COUPLE OF DAYS. IT APPEARS THAT THE RIDGE MAY BE SHORT LIVED AS AN UPPER LEVEL LOW WILL CLIMB OVER THE RIDGE AND BRING UNSETTLED WEATHER BACK IN THE REGION BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 68 85 / 30 20 20 20 MKL 66 85 62 81 / 40 40 30 20 JBR 67 88 64 83 / 40 30 30 20 TUP 66 88 65 86 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT SAT MAY 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 800 PM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND NORTH OF A LINE FROM IUKA MISSISSIPPI...TO HOLLY SPRINGS MISSISSIPPI...TO FORREST CITY ARKANSAS. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY AND WILL SERVE AS A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR ALL OF THE MIDSOUTH. A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES WILL PRODUCE A CHANCE OF SEVERE STORMS. THE THREAT FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON SUNDAY.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
0752 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
DEPARTMENT
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
0752 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
DEPARTMENT
0912 PM HAIL MCDOUGAL 36.44N 90.39W
05/20/2006 E0.75 INCH CLAY AR LAW ENFORCEMENT
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
0752 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
DEPARTMENT
0912 PM HAIL MCDOUGAL 36.44N 90.39W
05/20/2006 E0.75 INCH CLAY AR LAW ENFORCEMENT
0919 PM HAIL MCLEMORESVILLE 35.99N 88.58W
05/20/2006 E0.75 INCH CARROLL TN AMATEUR RADIO
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
0752 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
DEPARTMENT
0912 PM HAIL MCDOUGAL 36.44N 90.39W
05/20/2006 E0.75 INCH CLAY AR LAW ENFORCEMENT
0919 PM HAIL MCLEMORESVILLE 35.99N 88.58W
05/20/2006 E0.75 INCH CARROLL TN AMATEUR RADIO
0920 PM HAIL ATWOOD 35.98N 88.67W
05/20/2006 E1.25 INCH CARROLL TN TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED
&&
JFBThe Paducah radar (KPAH), 110 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509609.